Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 143, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2010, 8:07 PM EDT for White County, Georgia. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 8:07 PM EDT (00:07 UTC)
- Expired
- Jun 15, 2010, 8:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County White County, GA
The radar
The Greer radar (KGSP), 138 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:20 PM EDT | TSTM WND DMG | Cleveland, GA | TEN TREES DOWN IN CLEVELAND. |
| Jun 15, 8:20 PM EDT | HAIL 1.75 | Cleveland, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS52 KFFC 160007
SVRFFC
GAC311-160045-
/O.NEW.KFFC.SV.W.0143.100616T0007Z-100616T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN NORTHEAST GEORGIA
* UNTIL 845 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED NEAR
HELEN...MOVING SOUTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3476 8362 3471 8362 3465 8366 3458 8363
3453 8363 3451 8367 3452 8383 3455 8386
3474 8382 3477 8383 3479 8379 3478 8370
3479 8367
TIME...MOT...LOC 0007Z 000DEG 4KT 3471 8373
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:10 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 15, 6:10 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT TUE JUN 15 2010 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THE ATMOSPHERE IS BECOMING EXTREMELY UNSTABLE THIS AFTERNOON WITH LAPS ANALYSIS MLCAPES AROUND 3000-4000 J/KG IN VERY WEAK SHEAR ENVIRONMENT. ALONG WITH PRECIPITABLE WATER NEAR 2 INCHES AND DELTA THETA-E AROUND 30K...THE RESULT IS A PRETTY CLASSIC PULSE STORM ENVIRONMENT. STORMS HAVE BEEN SLOW TO DEVELOP OVER GEORGIA THIS AFTERNOON...CLOSEST TO THE CENTER OF THE SUBTROPICAL HIGH. THE 12Z FFC SOUNDING SHOWED H5 TEMPS ONLY A COUPLE DEGREES WARMER THAN BMX...ENOUGH ONLY TO DELAY STORM DEVELOPMENT FOR A FEW HOURS. EXPECT FAIRLY VIGOROUS CONVECTION TO DEVELOP THIS AFTERNOON AND EVENING. LITTLE CHANGE IN THE SYNOPTIC SCALE PATTERN OVER THE NEXT FEW DAYS WITH THE MOIST TROPICAL AIRMASS REMAINING IN PLACE...THOUGH THE UPPER RIDGE DRIFTS A BIT TO OUR WEST. A COASTAL TROUGH BECOMES A BIT BETTER DEFINED WEDNESDAY AND THURSDAY WHICH SHOULD LEAD TO DIURNAL THUNDERSTORM ACTIVITY ALONG THE SEA-BREEZE AND WEAK NORTHWEST FLOW SHORTWAVES STARTING TO CROSS GEORGIA SHOULD LEAD TO STORMS ELSEWHERE ACROSS THE FORECAST AREA...IN SPITE OF SLIGHTLY LESS INSTABILITY OVER THE NEXT COUPLE DAYS. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE BERMUDA HIGH CONTINUES TO NOSE INTO FLORIDA/GEORGIA FROM THE EAST...WITH US REMAINING ON THE VERY WARM AND MUGGY WESTERN PERIPHERY OF THE HIGH. EXPECT AT LEAST SCATTERED THUNDERSTORMS EACH DAY...MAINLY OF THE AFTERNOON AND EVENING VARIETY. RRH && .AVIATION... TS DEVELOPED ACROSS MAJORITY OF TAF SITES THIS EVENING. EXPECT THIS TO CONTINUE THROUGH ABOUT 02Z ALTHOUGH GFS INDICATES TS MAY HOLD ON THROUGH 12Z. SOME WIND SHIFTS AND GUSTS TO 25KTS POSSIBLE WITH OUTFLOW FROM TS...BUT WILL MAINLY REMAIN IN W FLOW...BECOMING NW WEDNESDAY BY 18Z. HZ/BR POSSIBLE WEDNESDAY MORNING...ESPECIALLY AT THE SITES THAT RECEIVED RA THIS AFTERNOON. TS AGAIN WEDNESDAY AFTERNOON AND WILL INCLUDE CB IN TAFS FOR NOW...SINCE LOCATION WILL BE SCATTERED. JLF && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 94 71 95 70 / 30 30 30 30 20 ATLANTA 75 93 74 92 70 / 30 40 30 40 20 BLAIRSVILLE 70 88 68 89 64 / 30 40 30 30 20 CARTERSVILLE 69 93 69 92 67 / 30 40 30 40 20 COLUMBUS 76 96 74 92 73 / 30 40 30 40 20 GAINESVILLE 73 93 72 92 70 / 30 40 30 30 20 MACON 74 95 73 94 72 / 30 30 30 40 20 ROME 73 93 71 93 67 / 30 40 30 40 20 PEACHTREE CITY 72 93 70 92 68 / 30 40 30 40 20 VIDALIA 76 96 75 93 74 / 40 30 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK... GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE... PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Jun 15, 5:00 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT TUE JUN 15 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 PM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA. VERY HOT CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. .SYNOPSIS... A STRONG UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE SOUTHEAST...BUT WILL BEGIN TO WEAKEN AND SLIDE SLIGHTLY EAST THIS EVENING. THIS WILL ALLOW ADDITIONAL MOISTURE TO MOVE UP INTO THE REGION. WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE PERIPHERY OF THE RIDGE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. SMALL HAIL WILL ALSO BE POSSIBLE. IN ADDITION...HEAT INDICES ARE EXPECTED TO CLIMB TO NEAR 105 DEGREES THIS AFTERNOON...GENERALLY ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO COVINGTON...TO ATHENS. .DISCUSSION... THE HOT...HUMID AIRMASS WILL CONTINUE TO DOMINATE THE SOUTHEAST FOR THE NEXT COUPLE OF DAYS. CAPE VALUES WILL INCREASE TO OVER 2000. THE INSTABILITY ALONG WITH THE SLIGHTLY WEAKENED UPPER RIDGE WILL ALLOW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE. AS TEMPERATURES CLIMB...HEAT INDICES ARE EXPECTED TO REACH 105 DEGREES OR HIGHER ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. WITH THESE VERY HOT CONDITIONS...HEAT-RELATED ILLNESSES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AT WWW.WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 15, 7:32 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 732 PM EDT TUE JUN 15 2010 GAZ058-160015- 732 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN BUTTS COUNTY UNTIL 815 PM EDT... AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER INDIAN SPRINGS STATE PARK...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT STARK...JACKSON...AND FLOVILLA. FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 15, 7:35 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 735 PM EDT TUE JUN 15 2010 GAZ014-015-160000- 735 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN DAWSON AND LUMPKIN COUNTIES UNTIL 800 PM EDT... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CAMP MERRILL TO LUMPKIN...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DAWSON AND LUMPKIN COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUMPKIN...CAMP MERRILL... AURARIA...WAR HILL PARK...DOUGHERTY...DAHLONEGA...DAHLONEGA...TURNERS CORNER...GARLAND AND PORTER SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 7:50 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG PEACHTREE CITY 33.40N 84.58W
06/15/2010 FAYETTE GA NWS EMPLOYEE
FOUR TREES DOWN ON 74 BETWEEN 54 AND TDK BLVD.
&&
JLFSpecial weather statement, Jun 15, 7:52 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 752 PM EDT TUE JUN 15 2010 GAZ057-160015- 752 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN HENRY COUNTY UNTIL 815 PM EDT... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HAMPTON TO LOCUST GROVE...MOVING NORTHEAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY....INCLUDING AREAS AROUND ATLANTA MOTOR SPEEDWAY...LUELLA...LOCUST GROVE...HAMPTON...LOVEJOY...BLACKSVILLE...EAGLES LANDING...FLIPPEN...OLA...MCDONOUGH AND KELLEYTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 15, 8:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 801 PM EDT TUE JUN 15 2010 GAZ059-160030- 801 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND FREQUENT LIGHTNING IN JASPER COUNTY UNTIL 830 PM EDT... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCELHENEYS CROSSROADS...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JASPER COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCELHENEYS CROSSROADS...ADGATEVILLE...PIEDMONT...CALVIN AND MONTICELLO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 8:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 PM EDT TUE JUN 15 2010 GAZ097-098-107>113-160030- 807 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN WILCOX... TELFAIR...WHEELER...TOOMBS...MONTGOMERY...PULASKI...DODGE...TREUTLEN AND LAURENS COUNTIES UNTIL 830 PM EDT... AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM POPE CITY TO VIDALIA...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WILCOX...TELFAIR...WHEELER...TOOMBS...MONTGOMERY...PULASKI... DODGE...TREUTLEN AND LAURENS COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VIDALIA...HIGGSTON...AILEY...LITTLE OCMULGEE STATE PARK...GLENWOOD...ALAMO...HELENA...MCRAE...JAY BIRD SPRINGS...ACHORD...CHAUNCEY...POPE CITY...MOUNT VERNON...UNION AND FIVE POINTS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:11 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 34 min |
| Jun 15, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison | 51 min |
| Jun 15, 8:27 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 28 min |
| Jun 15, 9:25 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 18 min |
| Jun 16, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.